Washington, 2015

Winter Weather in Washington, April 6, 2015

April 6, 2015 · NWS OTX · 4 events in 2 counties and zones

A cold spring weather system brought a light snow to Northeast Washington.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A cold spring weather system brought a light snow to Northeast Washington.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 5, 9:28 PM PST, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 5, 9:28 PM PST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1028 PM PDT SUN APR 5 2015

.SYNOPSIS...
A cold spring system will track into the region this evening into
Monday. This system will likely produce moderate to locally heavy
precipitation amounts, some of which will fall as snow. The
greatest risk for valley snow will be across the mountain valleys
of the Okanogan Highlands, Northeast Mountains and the Idaho
Panhandle. Localized heavy snowfall accumulations will be
possible, especially over the mountain passes. Unsettled and cool
conditions will persist through midweek then a drier and warmer
pattern will return by the end of the week.

&&

.DISCUSSION...
Additional update this evening to add a slight chance of
thunderstorms for Monday afternoon and evening forecast as the
atmosphere should be fairly conditionally unstable with the cold
pool of near -30 to -32 degree C air at 500mb and all short term
models are suggesting a number of mesoscale shortwaves will be
moving through it in a south to north trajectory tomorrow.
Expecation is the few thunderstorms, if they form, will be
shallow low topped pulse type that move with a slow storm motion
to the northeast at about 10 mph. /Pelatti

&&

.AVIATION...
06Z TAFS: Numerous small scale weather disturbances will spread
showers from south to north over the aviation area over the next
24 hours. These showers will contain a spring mix of precipitation
including rain, snow, and small graupel at times with the more
intense precipitation bringing ceilings and visibilities down to
IFR at times. Between 21Z and 03Z there is potential for a few
shallow low topped weak pulse thunderstorms. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        32  45  31  56  34  57 / 100  90  30  20  10  10
Coeur d'Alene  32  44  29  57  33  56 / 100 100  40  20  10  20
Pullman        32  46  33  57  34  54 / 100 100  20  20  10  10
Lewiston       34  51  35  61  39  58 / 100 100  20  20  10  10
Colville       32  46  31  57  31  59 / 100 100  50  20  10  10
Sandpoint      32  45  26  55  31  56 / 100  90  60  20  10  20
Kellogg        33  41  26  54  30  52 / 100 100  40  30  20  40
Moses Lake     36  53  35  61  35  62 /  60  60  20  30  10  10
Wenatchee      37  52  39  59  38  61 /  60  70  20  30  10  10
Omak           35  49  32  59  31  61 /  90 100  40  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 11 AM PDT Monday for Central
     Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis
     and Southern Nez Perce Counties-Northern Panhandle.

WA...Winter Weather Advisory until 11 AM PDT Monday for Northeast
     Blue Mountains-Northeast Mountains-Okanogan Highlands-
     Spokane Area-Washington Palouse.

     Winter Weather Advisory from 11 PM this evening to 2 PM PDT
     Monday for East Slopes Northern Cascades.

&&
Hazardous weather outlook, Apr 5, 5:12 AM PST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
612 AM PDT SUN APR 5 2015

IDZ026-WAZ032-034-035-041-043-044-061315-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
612 AM PDT SUN APR 5 2015

This Hazardous Weather Outlook is for portions of North Central
Idaho...Central Washington...East Central Washington...North
Central Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

A cold weather system will bring an increased chance of rain this
evening and into Monday morning. Temperatures will generally
remain warm enough for rain. However there may be some isolated
pockets of snow across the higher benches. Wet slushy snow on
these roads will make for hazardous travel conditions Monday
morning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Rain will decrease through the day on Monday.

Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx

IDZ001>004-027-WAZ031-033-036>038-042-061315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
612 AM PDT SUN APR 5 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

A cold weather system will bring snow to the valley floors on
Sunday night into Monday morning with light accumulations
expected. Locally heavy snow accumulations will be possible across
the Okanogan Highlands, Northeast Mountains and in the Idaho
Panhandle, especially over the mountain passes. Slushy
accumulations on roadways will make for hazardous travel
conditions.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Near freezing overnight temperatures will continue through
Tuesday morning.

Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Washington Palouse

When
April 6, 12:01 AM PST to 4:00 PM PST
Where
Washington Palouse forecast zone
Reported by
Trained Spotter
Coordinates
47.261, -117.463 (the zone’s center; the record gives no point)

A spotter reported 2 inches of snow in southeast Thorton, Washington.

Winter Weather, Spokane Area

When
April 6, 12:01 AM PST to 4:00 PM PST
Where
Spokane Area forecast zone
Reported by
NWS Employee
Coordinates
47.599, -117.911 (the zone’s center; the record gives no point)

The NWS office 4 miles northwest of Airway Heights, WA reported 1.3 inches of snow.

Winter Weather, Spokane Area

When
April 6, 12:01 AM PST to 4:00 PM PST
Where
Spokane Area forecast zone
Reported by
NWS Employee
Coordinates
47.599, -117.911 (the zone’s center; the record gives no point)

A NWS Employee reported 2 inches of snow 14 miles northwest of Spokane, WA at an elevation of 2386 feet above sea level.

Winter Weather, Spokane Area

When
April 6, 12:01 AM PST to 4:00 PM PST
Where
Spokane Area forecast zone
Reported by
Trained Spotter
Coordinates
47.599, -117.911 (the zone’s center; the record gives no point)

The Spokane International Airport in Spokane, WA reported 1.0 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559261, 559262, 559263, 559264.